Jump to content
Sign in to follow this  
Isabella

Accutane and Blushing

Recommended Posts

I'm wondering if anyone else experiences this or has even heard of this before...

I'll have to start from the beginning. About ten years ago (when I was 13 yrs old) I took Accutane for severe acne and the medication worked wonderfully by clearing up my face completely. In addition, as a teenager I was always quick to blush when put into an uncomfortable situation, which happened a lot. It was mostly facial blushing and I just chalked it all up to being young and shy. I always thought I'd grow out of it.

However, ten years later my blushing keeps getting worse and worse. Not only do I blush on my face, but all over my neck, my chest, my arms, my back and sometimes even on my legs!! I get so blotchy very easily. I finally gathered the courage to say something to my doctor. It turns out she thinks a little-known side affect of Accutane might be blushing. She said she had a patient a long time ago that complained of the same thing. I guess it does something to your capillaries and makes it very easy for your skin to blush.

I'm just wondering if anyone out there can provide any other insights on this topic. I've tried doing some research on this subject but I've pretty much come up empty handed. It's such an embarrassing problem though! I practically turn purple sometimes!! Anyone ever come across this before?

Share this post


Link to post
Share on other sites

Hello Isabella,

I can't say that I've seen any research or studies on this, but I have "heard" on these forums about individuals developing severe flushing after using Accutane. Some rosaceans recall their first true episode after using this medication. Seriously, you may want to check the Rosacea Forum and get input. http://forum.rosaceagroup.org/viewforum.php?f=2&sid=3ddd07434d51677cc3f5b41bb59e59cd

I'm a non-rosacean blusher but even in my worst possible scenarios, I have never blushed past my upper chest. And never for "no reason." There is almost always a psychological trigger and when this passes, my blushing also stops. Is it possible that you may have something like rosacea which sometimes presents as blushing/flushing prior to a full manifestation of the condition? :?:

Share this post


Link to post
Share on other sites

im 24 and i took accutane when i was 17 or 16 or something, and thats when my flushing got really really ridiculous.......i was always kinda red before, but i didnt feel an intense burning till after the accutane. i am not positive but i think in my situation the accutane had something to do with my problem..... my problem was WORST when i was 18 or so and has gotten a little better every year since then, so im HOPING that it wil eventually fade away......i guess i just wanted to back you up on this accutane thing, good luck to you

Share this post


Link to post
Share on other sites

I took accutane when I was 18 or 19, and I have (what I consider severe) scalpal sweating. I beleive what triggers it is actually blushing... because my face feels all hot when it starts, and then I start sweating from my scalp and forehead, drenching my hair :( plus side, my face doesn't turn red. I think I would trade a red face for wet hair though. Anyway, come to think of it, my problem didnt really start until I after I took accutane... evil drug.

Share this post


Link to post
Share on other sites

I took accutane in high school. I honestly don't remember if I blushed before I started taking it. But now it's gotten pretty bad, and yes, I practically turn purple too!! It makes sense that maybe that drug could be the cause, because it does produce some pretty radical changes in your skin. Who knows.....

Share this post


Link to post
Share on other sites

Doctors are not Gods, and do not know everything!! In fact far from it...

Before I am prescribed anything, I do my research.

...I was forced to because years ago the majority of doctors did not know a thing about HH and FB. It was very frustrating for me, and that is why I became my own doc.

Share this post


Link to post
Share on other sites

I also tog accutane for severe acne in my teens.

I did not have this terrible blushing and flushing before I took accutane. I don't even think I was ever able to blush before actually!

I remember being young and I just couldn't understand why people got red while having presentations etc. It just seemed silly to me.

But then, after a couple of years, BAM! It hit me! I started blushing at the drop of a hat, and there I am today. Totally ruining my professional and social life.

I wonder if accutane had something to do with it?

Share this post


Link to post
Share on other sites

I've been many months away from this forum, and when I read something like "accutane related to flushing/blushing" I remember the problem I had. I used accutane for like 1 year and a half, and it caused me permanent redness and blushing/flushing , which used to make my face get hot. One year after the treatment was over, I still had the problem and it got 99% cleared by having 4 sessions of IPL(i'm sure theres info about it in this forum, especially the rosacea's one). I remember to have seen Dr. Nase saying something like this: If your skin is getting irritated along any skin treatment, do not think "ITS GONNA BE OK TOMORROW", because it VERY probably won't, it tends to get worse.

Im not trying to scare you, just alert, maybe you should reduce the dosage or stop it for some time, talk to your doctor

Share this post


Link to post
Share on other sites
I also tog accutane for severe acne in my teens.

I did not have this terrible blushing and flushing before I took accutane. I don't even think I was ever able to blush before actually!

I remember being young and I just couldn't understand why people got red while having presentations etc. It just seemed silly to me.

But then, after a couple of years, BAM! It hit me! I started blushing at the drop of a hat, and there I am today. Totally ruining my professional and social life.

I wonder if accutane had something to do with it?

Lol, exactly like it happend to me =)

Share this post


Link to post
Share on other sites

i know this is a wayyyy old thread...but this happened to me EXACTLY!! i also developed sun sensitivity/ photo sensitivity shortly after. i dont recall ever blushing or flushing before accutane, but it was very pronounced after....

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
Sign in to follow this  

×
×
  • Create New...